Klonopin Abuse Signs
Klonopin abuse signs are very easy to detect, especially if the drug has been abused over a long period of time.
Klonopin users tend to develop dependency on the drug after consuming it for some time. In the United States, Klonopin is the market name for clonazepam, a benzodiazepine available by prescription for medicinal purposes. However, it is also peddled by unscrupulous drug dealers under the street name of ‘K-pin’.
Once the users of Klonopin have become dependent on the drug, they begin to abuse it, as they feel that they are not able to live without it. When these people are observed carefully, the Klonopin abuse signs become evident.
Among the most visible of Klonopin abuse signs is that the user starts to take more than the prescribed dosage of the drug, and for durations longer than necessary. This is because Klonopin users always develop increased tolerance to the drug. Those abusing Klonopin for recreational purposes require a little more each time to counter the increased tolerance and achieve the maximum effect possible.
Since the drug is only sold in pharmacies to those who have prescriptions, people abusing the drug may try to forge prescriptions to obtain the medication. Those already with prescriptions, but who are abusing Klonopin, may start visiting several different physicians to get multiple prescriptions. This again is due to their increased tolerance to the drug, which makes them want more.
Someone who is abusing Klonopin may experience some of its side effects, such as drowsiness, dizziness, confusion, impaired motor functions, and impaired coordination and balance. They may also show hangover-like signs like nausea, strong headaches and general body weakness. This is because Klonopin has a relatively long half-life of 18-50 hours and therefore stays in the body for a long time.
Another Klonopin abuse sign is the occurrence of withdrawal symptoms when the supply of the drug is suddenly stopped. The user of the drug may develop most or all of the symptoms, including anxiety, insomnia, tremors, irritability and sudden panic attacks. It may also result in protracted withdrawal, which takes a long time to end, due to permanent and irreversible brain damage occasioned by abuse of the drug.
The symptoms of protracted withdrawal are irritable bowels, cramps, muscle pain and tension, insomnia, cognitive difficulties and intense anxiety. At this stage, the user may show signs of obsessive and compulsive drug-seeking whereby they are willing to do just about anything to obtain the drug.
If the person continues with the drug even with the presence of these Klonopin abuse signs, then other more dangerous symptoms will begin to set in. These include the increasing inability to stay awake, confusion, labored breathing, hypertension and eventually, coma.
To prevent the abuse of Klonopin, it should be administered as prescribed and in closely monitored dosage. The user should not be allowed very free access to the drug to reduce chances of increasing tolerance to the drug, which would otherwise lead to abuse. Those already showing Klonopin abuse signs should immediately be placed under treatment for drug addiction (800-303-2482).